×

zbMATH — the first resource for mathematics

Cartan-Fubini type extension of holomorphic maps for Fano manifolds of Picard number 1. (English) Zbl 1033.32013
The authors consider Fano manifolds \(X\) and \(X'\) with Picard number \(1\) and a biholomorphic map \(\varphi: U\rightarrow U'\) between connected open subsets \(U\subset X\) and \(U'\subset X'\). The main result of the paper states that under specific assumptions on \(\varphi\), expressible in terms of standard rational curves and the so-called natural geometric structures on \(X\) and \(X'\), the map \(\varphi\) can be extended to a biholomorphism \(X\rightarrow X'\). This result generalizes an extension theorem of T. Ochiai for biholomorhic maps between open subsets of an irreducible Hermitian symmetric space \(Y\) of compact type and rank\(\geq 2\) [ see T. Ochiai, Trans. Am. Math. Soc. 152, 159–193 (1970; Zbl 0205.26004)]. Standard rational curves in \(X\) are smooth rational curves whose normal bundles contain only factors of type \(\mathcal{O}(1)\) and \(\mathcal{O}\). For a maximal irreducible family \(\mathcal{H}\) of standard rational curves in \(X\) the collection \(\mathcal{C}\subset \mathbb{P}T(X)\) of tangent directions to standard rational curves belonging to \(\mathcal{H}\) is defined as the variety of \(\mathcal{H}\)-tangents. If \(\mathcal{H}'\) is a family of standard rational curves on \(X'\) and if the differential \(\varphi_*:\mathbb{P}T_x(X)\rightarrow \mathbb{P}T_{\varphi(x)}(X')\) maps each irreducible component of \(\mathcal{C}| _U\) biholomorphically onto an irreducible component of \(\mathcal{C}'| _{U'}\), then \(\varphi\) is extendable to a biholomorphism \(X\rightarrow X'\). The authors construct the extension of \(\varphi\) by a non-classical method of meromorphic continuation along families of standard rational curves in \(X\), producing in this way a birational extension \(\phi: X\rightharpoonup X'\) and prove finally that \(\phi\) is biholomorphic. If the above condition holds in general for any choice of \(U,U',\varphi, X',\mathcal{H}'\) with \(\dim\mathcal{C}=\dim \mathcal{C}'\), then (by definition) the Cartan-Fubini type extension holds for \((X,\mathcal{H})\). Examples are in particular rational homogeneous manifolds with Picard number \(1\) and smooth linearly non-degenerate complete intersections \(X\subset\mathbb P^N\) of dimension\(\geq 2\) and multi-degree \((d_1,\dots,d_l)\) with \(1<d_1+\dots+d_l\leq N-2\).

MSC:
32J27 Compact Kähler manifolds: generalizations, classification
14J45 Fano varieties
32Q15 Kähler manifolds
32M15 Hermitian symmetric spaces, bounded symmetric domains, Jordan algebras (complex-analytic aspects)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Griffiths, P; Harris, J, Algebraic geometry and local differential geometry, Ann. sci. école norm. sup., 12, 355-432, (1979) · Zbl 0426.14019
[2] Hwang, J.-M; Mok, N, Uniruled projective manifolds with irreducible reductive G-structures, J. reine angew. math., 490, 55-64, (1997) · Zbl 0882.22007
[3] Hwang, J.-M; Mok, N, Rigidity of irreducible Hermitian symmetric spaces of the compact type under Kähler deformation, Invent. math., 131, 393-418, (1998) · Zbl 0902.32014
[4] Hwang, J.-M; Mok, N, Holomorphic maps from rational homogeneous spaces of Picard number 1 onto projective manifolds, Invent. math., 136, 209-231, (1999) · Zbl 0963.32007
[5] Hwang, J.-M; Mok, N, Varieties of minimal rational tangents on uniruled projective manifolds, (), 351-389 · Zbl 0978.53118
[6] J.-M. {\scHwang}, N. {\scMok}, Finite morphims onto Fano manifolds of Picard number 1 which have rational curves with trivial normal bundles, Preprint
[7] Hwang, J.-M, Tangent vectors to Hecke curves on the moduli space of rank 2 bundles over an algebraic curve, Duke math. J., 101, 179-187, (2000) · Zbl 0988.14013
[8] Jensen, G; Musso, E, Rigidity of hypersurfaces in complex projective space, Ann. sci. école norm. sup., 27, 227-248, (1994) · Zbl 0829.57021
[9] Kobayashi, S, On compact Kähler manifolds with positive definite Ricci tensor, Ann. math., 74, 570-574, (1961) · Zbl 0107.16002
[10] Kollár, J, Rational curves on algebraic varieties, Ergebnisse der Mathematik und ihrer grenzgebiete, 3 folge, band 32, (1996), Springer-Verlag
[11] Mori, S, Projective manifolds with ample tangent bundles, Ann. math., 110, 593-606, (1979) · Zbl 0423.14006
[12] Ochiai, T, Geometry associated with semi-simple flat homogeneous spaces, Trans. amer. math. soc., 152, 1-33, (1970)
[13] Yamaguchi, K, Differential systems associated with simple graded Lie algebras, Adv. stud. pure math. (progress in differential geometry), 22, 413-494, (1993) · Zbl 0812.17018
[14] Zak, F.L, Tangents and secants of algebraic varieties, Transl. math. monographs, 127, (1993), Amer. Math. Soc Providence · Zbl 0795.14018
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.